Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 84, NWS Wichita, KS

May 9, 2016Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2016, 7:44 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2016, 7:44 PM CDT (00:44 UTC)
Expired
May 9, 2016, 8:30 PM CDT
In force
46 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 72 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 8:04 PM CDTHAIL 13 S Arkansas City, KS1 MILE NORTH OF THE KANSAS/OKLAHOMA LINE ALONG HIGHWAY 77.
May 9, 8:07 PM CDTHAIL 0.88Arkansas City, KSHEAVY RAINFALL WAS ALSO REPORTED.
May 9, 8:08 PM CDTHAIL 0.88Nne Arkansas City, KSPEA TO NICKEL SIZE HAIL WITH VERY HEAVY RAIN.
May 9, 8:28 PM CDTHAIL 0.887 E Arkansas City, KSJUST WEST OF SILVERDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:07 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
414 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
2076 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

582 
WUUS53 KICT 100044
SVRICT
KSC035-191-100130-
/O.NEW.KICT.SV.W.0084.160510T0044Z-160510T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
744 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF GEUDA SPRINGS...OR 10 MILES WEST OF ARKANSAS CITY...MOVING
  NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...GEUDA SPRINGS AND STROTHER FIELD AIRPORT. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 1 AND 2.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9712 3701 9736 3714 9726 3723 9689
      3700 9686
TIME...MOT...LOC 0044Z 236DEG 22KT 3702 9723 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
2 follow-up statements
056 
WWUS53 KICT 100101
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT MON MAY 9 2016

KSC191-100111-
/O.CAN.KICT.SV.W.0084.000000T0000Z-160510T0130Z/
SUMNER KS-
801 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMNER COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3700 9715 3717 9715 3723 9689 3700 9686
TIME...MOT...LOC 0101Z 236DEG 22KT 3708 9712 

$$

KSC035-100130-
/O.CON.KICT.SV.W.0084.000000T0000Z-160510T0130Z/
COWLEY KS-
801 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN COWLEY COUNTY...

AT 801 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GEUDA SPRINGS...
OR NEAR ARKANSAS CITY...MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD...GEUDA SPRINGS AND STROTHER FIELD AIRPORT. 

LAT...LON 3700 9715 3717 9715 3723 9689 3700 9686
TIME...MOT...LOC 0101Z 236DEG 22KT 3708 9712 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER
997 
WWUS53 KICT 100112
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT MON MAY 9 2016

KSC035-100130-
/O.CON.KICT.SV.W.0084.000000T0000Z-160510T0130Z/
COWLEY KS-
812 PM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN COWLEY COUNTY...

AT 811 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARKANSAS CITY TO 11 MILES SOUTHEAST OF GEUDA
SPRINGS...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ARKANSAS CITY...WINFIELD AND STROTHER FIELD AIRPORT. 

LAT...LON 3700 9705 3719 9708 3723 9689 3700 9686
TIME...MOT...LOC 0111Z 257DEG 25KT 3713 9701 3700 9698 

HAIL...1.00IN
WIND...60MPH
 
$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:49 PM CDT, 55 minutes earlier.

Area forecast discussion, May 9, 6:49 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT MON MAY 9 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY MORNING)
ISSUED AT 251 PM CDT MON MAY 9 2016

LATEST SURFACE ANALYSIS SHOWS SEMI-DIFFUSE DRYLINE LOCATED ROUGHLY
ALONG THE WESTERN EDGE OF THE FORECAST AREA FROM SALINA TO
MEDICINE LODGE. CONVECTION BEGINNING TO ERUPT ALONG THE DRYLINE
JUST TO THE EAST OF P28.

LATEST RAP ANALYSIS SHOWS AIRMASS DESTABILIZING AHEAD OF THE DRYLINE
AS THE CLEARING CONTINUES...WITH MOST AREAS SLOWLY BECOMING
UNCAPPED. LATEST HI-RES MODELS (NAMNEST/ARW) SUGGEST STORMS SHOULD
CONTINUE TO DEVELOP ALONG THE DRYLINE...AS A SHORTWAVE IN THE OK
PANHANDLE ROTATES EAST. GIVEN SBCAPE VALUES AROUND 2000 J/KG AND
BULK SHEAR VALUES OF 35-40 KTS...THINK A BROKEN LINE OF DISCRETE
SUPERCELLS WILL CONTINUE TO DEVELOP ALONG THE DRYLINE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN CONCERN. BETTER BULK SHEAR IS
LOCATED ACROSS SOUTH CENTRAL KS...SO THINK THE STRONGEST STORMS MAY
BE LOCATED ALONG OR SOUTH OF HIGHWAY 54/400. AS THE SUPERCELLS IN
SOUTH CENTRAL KS PROGRESS TO THE EAST...THERE IS A A REMOTE CHANCE
OF A TORNADO...WHERE 0-1 KM SHEAR IS AROUND 20 KTS...BUT THINK THIS
CHANCE IS VERY SLIM...AS DIRECTIONAL SHEAR IS MARGINAL AND BETTER A
LITTLE FURTHER SOUTH IN OK.  PREFER TO EMPHASIZE THE LARGE
HAIL/DAMAGING WIND THREAT.

AS THE EVENING WEARS ON...MOST OF THE CONVECTION WILL SHIFT INTO THE
FLINT HILLS AND SE KS.  BUT THE FURTHER EAST THE STORMS GET THE LESS
ORGANIZED THEY WILL BE...GIVEN THE BETTER BULK SHEAR SHIFTING INTO
SW MO BETWEEN 00-06Z.  SO MORE OF A STRONG TO SEVERE THREAT.

MOST OF THE CONVECTION WILL BE EAST OF THE AREA BY TUE MORNING...
WITH MOST OF THE AREA UNDER THE INFLUENCE OF WEAK RIDGING ALOFT.
SHOULD SEE A NICE WARMUP ON TUE...AS S-SW FLOW WILL LEAD TO SOME
DOWNSLOPE FLOW...WITH MAX TEMPS ALMOST 10 DEGREES ABOVE NORMAL IN
THE MID 80S.

LATEST GFS AND NAM/WRF SHOW THE LOW MOISTURE RAPIDLY RETURNING TO
THE AREA FOR TUE EVENING/NIGHT...AS A NORTHERN PLAINS SHORTWAVE
PUSHES A COLD FRONT SOUTH INTO NORTHERN KS.  EXPECT THIS FRONTAL
BOUNDARY TO PUSH INTO CENTRAL KS FOR LATE TUE EVENING OR POSSIBLY
OVERNIGHT TUE...WITH CONVERGENCE INCREASING ENOUGH FOR A STRONG
STORM CHANCE...LATE TUE NIGHT INTO WED MORNING...ESPECIALLY FOR
PORTIONS OF CENTRAL KS FROM KSLN TO KCNU.

THE FRONTAL BOUNDARY IS EXPECTED TO MAKE STEADY PROGRESS INTO SE KS
ON WED...WITH POSSIBLY SOME LINGERING SHOWERS/STORMS OVER THE FLINT
HILLS FOR THE DAYTIME HOURS ON WED. BOTH THE GFS/NAM/WRF SHOW THE
FRONTAL BOUNDARY STALLING OR BEING SITUATED ACROSS SE KS FOR LATE
WED AFTERNOON...WITH THE MODELS SHOWING A VERY UNSTABLE AIRMASS
ACROSS SE KS FOR LATE WED AFTERNOON OR WED EVENING. SO WILL KEEP
POPS GOING FOR MOST OF SE KS FOR WED EVENING.

SOME UNCERTAINTY ON HOW OVERNIGHT WED INTO EARLY THU WILL PLAY OUT.
THE NAM/WRF BLOWS UP A COMPLEX OF STORMS ON THE HIGH PLAINS AND
DROPS IT E-SE ALONG THE KS/OK BORDER AND SOUTH CENTRAL KS FOR LATE
WED NIGHT. WHILE THE GFS KEEPS THIS COMPLEX FURTHER SOUTHWEST OF THE
FORECAST AREA. PREFER TO KEEP SOUTH CENTRAL KS DRY FOR NOW...AND GO
WITH THE FURTHER SOUTH GFS SOLUTION.

KETCHAM

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 251 PM CDT MON MAY 9 2016

MODELS DIFFER ON HOW THE THU-SAT TIME FRAME WILL PLAY OUT.  THE
MEDIUM RANGE MODELS DIFFER ON HOW STRONG THE MID-UPPER RIDGE WILL
BUILD OVER THE ROCKIES.  THE GFS FLATTENS OUT THE RIDGE FASTER AND
ALLOWS LOW LEVEL MOISTURE RETURN BACK INTO THE PLAINS FASTER...WHICH
WOULD SUGGEST A MORE UNSETTLED WEEKEND...WHILE THE ECMWF IS A LOT
DRIER AND KEEPS THE MOISTURE RETURN CONFINED TO AREAS ALONG THE
KS/OK BORDER.  FOR CONSENSUS SAKE PREFER THE WETTER GFS
SOLUTION...KEEPING SHOWER AND THUNDERSTORM CHANCES ACROSS THE AREA.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 645 PM CDT MON MAY 9 2016

MAIN THUNDERSTORM CLUSTER OVER SOUTH CENTRAL KANSAS SHOULD
CONTINUE MOVING EAST ACROSS SOUTHEASTERN KANSAS THROUGH MID-LATE
EVENING. THIS STORM ACTIVITY WILL AFFECT THE CNU TERMINAL WITH
POTENTIAL GUSTY WINDS AND HEAVY RAIN. ISOLATED SHOWERS/THUNDER
BEHIND THIS CLUSTER TO THE WEST OF INTERSTATE 135 SHOULD DIMINISH
AFTER SUNSET WITH LOSS OF DIURNAL HEATING.

VERY LIGHT SOUTHERLY FLOW AND A MOISTENED BOUNDARY LAYER COULD
LEAD TO MVFR/IFR STRATUS CEILINGS OVER THE FLINT HILLS AND
SOUTHEAST KANSAS...LATE TONIGHT INTO EARLY TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  86  63  77 /  60  10  20  30
HUTCHINSON      55  86  59  73 /  30  10  20  30
NEWTON          57  85  61  75 /  60  10  20  30
ELDORADO        58  85  63  79 /  70  10  20  30
WINFIELD-KWLD   57  86  64  80 /  70  10  20  20
RUSSELL         53  84  54  69 /  20  10  40  30
GREAT BEND      53  85  54  70 /  20  10  30  30
SALINA          55  85  58  72 /  40  10  30  30
MCPHERSON       55  85  58  72 /  30  10  30  30
COFFEYVILLE     62  84  65  82 /  70  10  20  40
CHANUTE         62  83  64  80 /  70  10  20  40
IOLA            62  83  64  79 /  80  10  20  40
PARSONS-KPPF    62  84  65  81 /  70  10  20  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KETCHAM
LONG TERM...KETCHAM
AVIATION...JMC
Hazardous weather outlook, May 9, 7:17 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
717 PM CDT MON MAY 9 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110030-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
717 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS WILL PERSIST THIS EVENING...MAINLY EAST
OF THE KANSAS TURNPIKE AND CLOSER TO THE OKLAHOMA BORDER. THE MAIN
STORM THREATS WILL BE HAIL OF QUARTER TO GOLF BALL SIZE...WIND
GUSTS OF 60 TO 70 MPH...AND LOCALLY HEAVY RAINFALL AND LOCALIZED
FLOODING. THE SEVERE THREAT SHOULD PUSH OUT OF FAR SOUTHEASTERN
KANSAS BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING
THROUGH SUNDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE
DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE
BEST CHANCE FOR ORGANIZED SEVERE WEATHER IS FOR SOUTHEAST KANSAS
FOR WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THIS EVENING...MAINLY EAST OF THE KANSAS
TURNPIKE AND CLOSER TO THE OKLAHOMA BORDER.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, May 9, 7:06 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
706 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0706 PM     HAIL             2 SW WINFIELD           37.25N 96.99W
05/09/2016  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

&&

CWH
Local storm report, May 9, 7:18 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             2 S WINFIELD            37.24N 96.97W
05/09/2016  E0.88 INCH       COWLEY             KS   EMERGENCY MNGR

            PUBLIC REPORT OF DIME HAIL ON 85TH ROAD.

&&

BDK
Local storm report, May 9, 7:22 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
722 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             8 NE WINFIELD           37.35N 96.87W
05/09/2016  E1.00 INCH       COWLEY             KS   EMERGENCY MNGR

            AT WINFIELD CITY LAKE.

&&

BDK
Local storm report, May 9, 7:24 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     HAIL             2 SE WINFIELD           37.25N 96.94W
05/09/2016  E0.88 INCH       COWLEY             KS   AMATEUR RADIO

&&

BDK
Special weather statement, May 9, 7:34 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
734 PM CDT MON MAY 9 2016

KSZ069-093-094-098-100100-
CHAUTAUQUA KS-ELK KS-BUTLER KS-COWLEY KS-
734 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  WESTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  EASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER BURDEN...OR 12 MILES EAST OF
  WINFIELD...MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR VALE...BURDEN...MOLINE...DEXTER...GRENOLA...ATLANTA...LATHAM...
  CAMBRIDGE AND MAPLE CITY.

LAT...LON 3749 9681 3761 9648 3761 9644 3717 9618
      3700 9679
TIME...MOT...LOC 0033Z 233DEG 40KT 3728 9675

METZGER
Special weather statement, May 9, 7:41 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
741 PM CDT MON MAY 9 2016

KSZ070-071-094-095-098-100115-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-GREENWOOD KS-
741 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  WESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 815 PM CDT

* AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF EUREKA...MOVING
  NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  EUREKA...FREDONIA...MADISON...HOWARD...LONGTON...TORONTO...HAMILTON...
  SEVERY...FALL RIVER...ELK FALLS...PIEDMONT...CLIMAX...VIRGIL...NEW
  ALBANY...COYVILLE...FALL RIVER LAKE...TORONTO LAKE...BUXTON...FALL RIVER
  STATE PARK AND EUREKA AIRPORT.

LAT...LON 3717 9617 3762 9645 3809 9637 3809 9636
      3817 9635 3817 9596 3804 9596 3804 9580
      3739 9582 3739 9596 3729 9596
TIME...MOT...LOC 0038Z 229DEG 14KT 3776 9617

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:00 PM CDTSevere Thunderstorm WarningICTCowley, Sumner45 min
May 9, 7:03 PM CDTSpecial Weather StatementICTGreenwood27 min
May 9, 7:34 PM CDTSpecial Weather StatementICTChautauqua26 min
May 9, 7:41 PM CDTSpecial Weather StatementICTElk, Greenwood34 min
May 9, 8:07 PM CDTSpecial Weather StatementICTSumner23 min
May 9, 8:16 PM CDTSpecial Weather StatementICTWilson, Woodson29 min
May 9, 8:21 PM CDTSevere Thunderstorm WarningICTCowley39 min
May 9, 8:37 PM CDTSpecial Weather StatementICTWilson, Woodson23 min
May 9, 8:49 PM CDTSpecial Weather StatementICTChautauqua26 min
May 9, 9:03 PM CDTSpecial Weather StatementICTCowley27 min
May 9, 9:12 PM CDTSevere Thunderstorm WarningICTCowley33 min
May 9, 9:42 PM CDTSpecial Weather StatementICTCowley33 min
May 9, 9:51 PM CDTSpecial Weather StatementICTChautauqua24 min
May 9, 9:55 PM CDTSpecial Weather StatementICTLabette, Montgomery35 min
May 9, 10:52 PM CDTSpecial Weather StatementICTLabette23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.